Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 16, 2011, 4:49 PM MDT for Natrona County, Wyoming. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 4:49 PM MDT (22:49 UTC)
- Expired
- Jun 16, 2011, 5:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 177 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:28 PM MDT | FUNNEL CLOUD | 7 Ne Evansville, WY | 1/3 OF THE WAY TO THE GROUND |
| Jun 16, 5:28 PM MDT | TSTM WND DMG | 2 Se Natrona County Air, WY | HEALTHY 3IN DIAMETER TREE LIMBS DOWN IN CASPER AT 10TH AND BEVERLY STREET |
| Jun 16, 5:28 PM MDT | TSTM WND DMG | Casper, WY | HEALTHY 3IN DIAMETER TREE LIMBS DOWN IN CASPER AT 10TH AND BEVERLY STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WUUS55 KRIW 162249
SVRRIW
WYC025-162330-
/O.NEW.KRIW.SV.W.0009.110616T2249Z-110616T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
449 PM MDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 530 PM MDT
* AT 444 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR U.S. HWY 220 MILE
MARKER 100...OR 11 MILES SOUTHWEST OF CASPER...AND MOVING NORTHEAST
AT 50 MPH.
AT 455 PM MDT A WIND OF 65 WAS REPORTED AT ALCOVA MARINA WITH
THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARADISE VALLEY AND BEARTRAP MEADOWS COUNTY PARK AROUND 455 PM MDT.
CASPER...JCT I25 AND HWY 20 AND I25 EXIT 191 AROUND 500 PM MDT.
EVANSVILLE...I25 EXIT 182...EDNESS K WILKINS STATE PARK AND BAR
NUNN AROUND 505 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CENTRAL
WYOMING FAIRGROUNDS...MILLS...CASPER EVENTS CENTER AND EASTRIDGE
MALL.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4251 10609 4260 10647 4273 10664 4284 10681
4306 10660 4306 10606 4255 10607
TIME...MOT...LOC 2248Z 227DEG 42KT 4275 10644
WIND...HAIL 70MPH 1.00IN
$$
C. BAKER2 follow-up statements
472
WWUS55 KRIW 162310
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MDT THU JUN 16 2011
WYC025-162330-
/O.CON.KRIW.SV.W.0009.000000T0000Z-110616T2330Z/
NATRONA WY-
510 PM MDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NATRONA COUNTY UNTIL 530 PM MDT...
AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
EVANSVILLE...OR 7 MILES NORTHEAST OF CASPER...MOVING NORTHEAST AT 50
MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL NATRONA COUNTY.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4271 10616 4272 10641 4279 10659 4289 10663
4306 10660 4306 10606 4268 10607
TIME...MOT...LOC 2310Z 227DEG 42KT 4292 10618
WIND...HAIL 70MPH 1.00IN
$$
C. BAKER729
WWUS55 KRIW 162334
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
534 PM MDT THU JUN 16 2011
WYC025-162342-
/O.EXP.KRIW.SV.W.0009.000000T0000Z-110616T2330Z/
NATRONA WY-
534 PM MDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NATRONA COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS PRODUCED GUSTY WIND...BUT
SPEEDS HAVE NOT REACHED SEVERE LIMITS. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IN EFFECT UNTIL 530 PM HAS EXPIRED.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME EAST
CENTRAL NATRONA COUNTY UNTIL 600 PM MDT. A FUNNEL CLOUD HAS BEEN
REPORTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4271 10616 4272 10641 4279 10659 4289 10663
4306 10660 4306 10606 4268 10607
TIME...MOT...LOC 2310Z 227DEG 42KT 4292 10618
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 16, 3:16 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT THU JUN 16 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT AN UPPER LEVEL LOW PRESSURE CENTER OVER SOUTHERN IDAHO WILL SWEEP EAST NORTHEAST ACROSS WESTERN AND CENTRAL WYOMING. AS IT DOES THE PRECIPITATION OVER SOUTHERN AND WESTERN AREAS WILL SHIFT TO THE NORTH AND EAST. THE ABSAROKA MOUNTAINS...THE BIG HORN BASIN...THE BIGHORN MOUNTAINS AND EASTERN JOHNSON COUNTY SHOULD BE HARDEST HIT WITH RAINFALL. AMOUNTS OF .5 TO .75 AREA EXPECTED WITH LOCALIZED AMOUNTS AROUND AN INCH. THIS COMBINED WITH SNOW MELT IN BOTH MOUNTAIN RANGES BELOW 9500 FEET OF 1 TO 2 INCHES A DAY...FLASH FLOODING WILL BE A THREAT. ALSO RAINFALL BETWEEN TOGWOTEE PASS AND DUBOIS WILL CAUSE A THREAT OF RAPID RIVER RISES ON THE WIND RIVER WHICH IS NEAR FLOOD STAGE IN THE AREA. BEHIND THE TROUGH...COLDER TEMPERATURES WILL MOVE INTO THE WEST. THE STAR VALLEY WILL SEE LOWS AROUND 32. TEMPERATURES ARE NOT EXPECTED TO DROP INTO THE UPPER 20S WHICH WOULD CAUSE A HARD FREEZE. A FREEZE WARNING HAS NOT BEEN ISSUED AT THIS TIME. FRIDAY WILL BE MUCH DRYER ACROSS THE AREA WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS IN THE NORTHWEST AND THE EXTREME SOUTH. BREEZY TO WINDY CONDITIONS ARE EXPECTED WITH WEST NORTHWEST FLOW. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WEST SATURDAY AFTERNOON AND BECOME MORE WIDESPREAD THROUGH SATURDAY NIGHT. FRIDAY TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER ACROSS THE AREA WARMING ABOUT THAT MUCH ON SATURDAY. OVERALL THE MODELS ARE IN FAIR AGREEMENT IN THE SHORT TERM. .LONG TERM...SUNDAY THROUGH THURSDAY MEDIUM RANGE MODELS ARE DECENT AGREEMENT WITH A DIGGING TROUGH/UPPER LOW FROM THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN WEST SUNDAY. HOWEVER...GLOBAL MODELS DIFFER SIGNIFICANTLY ON HOW QUICKLY THIS UPPER LOW WILL SHIFT EAST ACROSS THE CENTRAL ROCKIES. THE 00Z MODEL CONSENSUS IS A BIT FASTER THAN YESTERDAY...WITH THE ECMWF STILL THE SLOWEST TO KICK IT OUT. LOOKS LIKE THE BEST TIMING OF PRECIPITATION WILL BE SUNDAY AFTERNOON AND SUNDAY NIGHT...BUT WILL KEEP DECENT POPS EAST OF THE DIVIDE ON MONDAY TO ACCOUNT FOR A SLOWER SOLUTION. IN WAKE OF THIS SYSTEM...NORTHWEST FLOW IS EXPECTED TO DEVELOP BY TUESDAY...WITH SHORTWAVE RIDGING EXPECTED WEDNESDAY. A SHEAR AXIS...AND SOME MOISTURE IN THE NORTHWEST FLOW COULD RESULT IN SOME CONVECTION...ESPECIALLY OVER THE NORTHERN MOUNTAINS TUESDAY. ANOTHER TROUGH COULD AFFECT THE FORECAST AREA BY THURSDAY AND FRIDAY OF NEXT WEEK. TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE...ESPECIALLY HIGHS THROUGH THE EXTENDED. HIGHS ACROSS THE WEST SUNDAY...AND EVERYWHERE MONDAY COULD BE AROUND 15 DEGREES BELOW AVERAGE. && .AVIATION... A STREAM OF THUNDERSTORMS ASSOCIATED WITH A SOUTHERN JET STREAM WILL CAUSE SEVERAL CLUSTERS OF THUNDERSTORMS TO PARADE FROM KRKS TO KCPR THROUGH MIDNIGHT TONIGHT. EXPECT LOCALIZED AREAS OF IFR CONDITIONS AND MOUNTAIN OBSCURATIONS FROM THESE THUNDERSTORMS FROM THE RESULTANT SMALL HAIL AND LOCALIZED HEAVY RAINFALL. WIND GUSTS OF 50 TO 60 MPH CAN BE EXPECTED WITH SOME OF THESE STORMS FOR THE REMAINDER OF THIS AFTERNOON. MEANWHILE...WEAKER RAIN SHOWERS WITH SOME ISOLATED THUNDERSTORMS WILL AFFECT MAINLY NORTHERN AND WESTERN WYOMING...MAINLY NORTH AND WEST OF A LINE FROM KEMMERER TO THERMOPOLIS TO SHERIDAN WITHIN THE NORTHERN JET STREAM. THESE SHOWERS WILL CAUSE LOCAL MVFR CONDITIONS AND ISOLATED IFR CONDITIONS AS WELL AS SOME MOUNTAIN OBSCURATIONS. ALL THIS SHOWER ACTIVITY WILL MIGRATE TO NORTHERN WYOMING AFTER MIDNIGHT TONIGHT IN THE FORM OF JUST NUMEROUS RAIN SHOWERS. MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY EXCEPT FOR SCATTERED SHOWERS IN NORTHERN WYOMING. && .HYDROLOGY... WIDESPREAD SHOWER ACTIVITY IS EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS HAVE TO CAUSE PERIODS OF HEAVY RAINFALL. THIS COMBINATION OF HEAVY RAINFALL...SNOW MELT...AND ALREADY ELEVATED WATER LEVELS ACROSS THE NORTHERN THIRD OF THE STATE RAISES CONCERNS ABOUT FLASH FLOODING. THESE CONCERNS WILL LINGER INTO FRIDAY AFTERNOON AS THE SYSTEM LIFTS OUT OF THE STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHERN WYOMING...WITH THE FLOOD WATCH STILL IN EFFECT FOR NATRONA COUNTY. ADDITIONAL DETAILS REGARDING FLOODING CONCERNS CAN BE FOUND IN THE HYDROLOGY PRODUCTS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON WYZ001>011-016. FLOOD WATCH THROUGH TUESDAY MORNING WYZ020. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...ALLEN FIRE WEATHER...TEAM RIVERTON HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 16, 3:44 AM MDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 344 AM MDT THU JUN 16 2011 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 344 AM MDT THU JUN 16 2011 ...FLOOD WARNING FOR THE SALT RIVER AND ITS TRIBUTARIES ACROSS STAR VALLEY THROUGH AT LEAST SATURDAY... ...FLOOD WATCH FOR THE NORTH PLATTE RIVER IN NATRONA COUNTY THROUGH AT LEAST NEXT TUESDAY... ...FLASH FLOOD WATCH FOR MUCH NORTHERN WYOMING FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MID TO LATE THIS AFTERNOON...AND LAST THROUGH MUCH OF THE NIGHT...ESPECIALLY OVER NORTHERN WYOMING. SOME OF THE STORMS COULD BE STRONG WITH HAIL...AND STRONG WINDS. IN ADDITION...HEAVY RAINFALL COULD RESULT IN FLASH FLOODING...ESPECIALLY NEAR RIVERS AND CREEKS ALREADY RUNNING HIGH DUE TO ONGOING MOUNTAIN SNOWMELT. PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST UP TO DATE INFORMATION. TEMPERATURES WILL DROP ENOUGH TONIGHT...WITH SNOW LEVELS DECREASING TO ABOUT 8000 FT ACROSS NORTHWEST WYOMING. SNOWFALL ACCUMULATIONS WILL GENERALLY BE LIGHT. HOWEVER...SOME ISOLATED LOCATIONS IN THE NORTHWEST MOUNTAINS ABOVE 9000 FEET...COULD PICK UP 2 TO 4 INCHES OF NEW SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE LATE SPRING PATTERN WILL CONTINUE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY. AN EVEN STRONGER SYSTEM WILL TAKE SHAPE LATE IN THE WEEKEND...WITH SIGNIFICANT PRECIPITATION POSSIBLE SUNDAY AND MONDAY. SNOW LEVELS ACROSS THE WEST ARE EXPECTED TO LOWER TO BETWEEN 8000 AND 9000 FEET SUNDAY AND SUNDAY NIGHT. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD MOUNTAIN SNOWPACK CONTINUES TO SLOWLY MELT. ANY ADDITIONAL RAINFALL WILL EXACERBATE ONGOING RUNOFF INTO AREA RIVERS AND CREEKS. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR RIVER FLOODING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 16, 3:18 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT THU JUN 16 2011
WYZ019-020-162200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
318 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NATRONA AND EXTREME
EASTERN FREMONT COUNTIES UNTIL 400 PM MDT...
AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERVAY TO 8 MILES
WEST OF U.S. HWY 20/26 MILE MARKER 20...AND MOVING NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND SMALL HAIL.
THESE STORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 325 PM MDT.
WALTMAN...HELL'S HALF ACRE...POWDER RIVER AND NATRONA AROUND 330 PM
MDT.
I25 EXIT 210 AROUND 350 PM MDT.
I25 EXIT 216...TEAPOT ROCK AND STATE HWY 259 MILE MARKER 15 AROUND
355 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 210 AND
223.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4288 10672 4286 10752 4335 10684 4337 10607
4335 10607
TIME...MOT...LOC 2117Z 225DEG 39KT 4293 10731 4295 10674
LIPSONSpecial weather statement, Jun 16, 3:54 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 354 PM MDT THU JUN 16 2011 WYZ019-020-162245- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY- 354 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 445 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF U.S. HWY 220 MILE MARKER 50...OR 32 MILES SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 220 MILE MARKER 80 AROUND 420 PM MDT. ALCOVA AROUND 425 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4242 10663 4243 10739 4279 10711 4248 10645 TIME...MOT...LOC 2154Z 235DEG 48KT 4232 10721 C. BAKER
Special weather statement, Jun 16, 4:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
438 PM MDT THU JUN 16 2011
WYZ020-022-162315-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
438 PM MDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN NATRONA
COUNTY UNTIL 515 PM MDT...
AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SOUTH OF POWDER RIVER TO THE NATRONA COUNTY LINE NEAR SHIRLEY BASIN.
THIS LINE OF STORMS WAS MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 55 TO 65 MPH HAVE BEEN OCCURRING WITH THIS LINE OF
STORMS ALONG WITH FREQUENT DANGEROUS LIGHTNING. IF THIS LINE OF
STORMS HOLDS TOGETHER ADDITIONAL SEVERE THUNDERSTORM WARNINGS MAY BE
ISSUED OF CASPER AND THE SURROUNDING AREA.
THESE STORMS WILL BE NEAR...
RED BUTTES VILLAGE AROUND 445 PM MDT.
CASPER AND MILLS BETWEEN 450 AND 500 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
208.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4246 10608 4277 10649 4291 10701 4316 10652
4313 10608
TIME...MOT...LOC 2235Z 233DEG 46KT 4293 10690 4256 10638
JONESLocal storm report, Jun 16, 4:43 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 10 W ALCOVA 42.55N 106.92W
06/16/2011 E65 MPH NATRONA WY PUBLIC
EST FROM PATHFINDER RESERVOIR MARINA
&&
KALLENLocal storm report, Jun 16, 4:44 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST ALCOVA 42.55N 106.72W
06/16/2011 E60 MPH NATRONA WY PUBLIC
EST FROM ALCOVA MARINA
&&
KALLENLocal storm report, Jun 16, 4:46 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
446 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 8 NE ALCOVA 42.63N 106.61W
06/16/2011 E65 MPH NATRONA WY PUBLIC
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 TO 65 MPH.
&&
CJONESThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jun 16, 3:01 AM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 24 hr |
| Jun 16, 1:28 PM MDT | Special Weather Statement | RIW | Sweetwater | 47 min |
| Jun 16, 1:31 PM MDT | Special Weather Statement | RIW | Natrona | 44 min |
| Jun 16, 1:59 PM MDT | Special Weather Statement | RIW | Sweetwater | 46 min |
| Jun 16, 2:09 PM MDT | Special Weather Statement | RIW | Sweetwater | 51 min |
| Jun 16, 2:39 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 66 min |
| Jun 16, 3:14 PM MDT | Special Weather Statement | RIW | 46 min | |
| Jun 16, 3:18 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jun 16, 3:54 PM MDT | Special Weather Statement | RIW | Natrona | 51 min |
| Jun 16, 4:01 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 44 min |
| Jun 16, 4:26 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 49 min |
| Jun 16, 4:38 PM MDT | Special Weather Statement | RIW | Natrona | 37 min |
| Jun 16, 5:26 PM MDT | Tornado Warning | RIW | Natrona | 34 min |
| Jun 16, 5:45 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.